MAUDE Adverse Event Report: STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X320MM X 120°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X320MM X 120°; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 33200320S
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device was not returned.If additional information becomes available, it will be provided in a supplemental report.Device evaluated by mfr: device disposition unknown.
 
Event or Problem Description
Nail break in pertrochanteric fracture.Unanticipated surgical procedure.
 
Additional Manufacturer Narrative
(results & conclusion).The reported event could be confirmed, however the device was not returned but the x-ray images provided by the customer confirm the reported failure mode.Medical expert opinion revealed the following: "the x-ray shows a reversed oblique subtrochanteric fracture of the left hip with dislocation of the lesser trochanter.The fracture has been addressed with a gamma nail and one cerclage in a poor position.The remaining fracture gap can be seen on the ap view showing at least 0,5-1cm gap on the height of the intertrochanteric line and a rotational incongruence showing at the peak of the lateral distal fragment.The fracture did not heal and the treatment ended up in failure.As a result the hip had to be replaced.If the initial procedure was done properly there would have been a chance of a successful osteosynthesis.The implant is not to blame in this case." based on the investigation the root cause was attributed to user related issue.The failure was caused by poor positioning of nail.The fracture gap was not successfully reduced, as a result of which proper bone consolidation couldn¿t take place.Consequently, additional stress on nail led to its breakage.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.If the device is returned or if any additional information is provided, the investigation will be reassessed.
 
Event or Problem Description
Nail break in pertrochanteric fracture.Unanticipated surgical procedure.

Brand Name
LONG NAIL KIT R2.0, TI, LEFT GAMMA3® Ø11X320MM X 120°
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
MDR Report Key8739917
Report Number0009610622-2019-00524
Device Sequence Number19342950
Product Code HSB
UDI-Device Identifier07613153313229
UDI-Public07613153313229
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
K034002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date01/31/2020
Device Catalogue Number33200320S
Device Lot NumberK0B3A5C
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/07/2019
Supplement Date Received by Manufacturer08/20/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date09/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR